Birth control depo provera confusion

Patient

Q: I am on depo shot i haven't gotten my latest injection on time and i recently started vaginally bleeding after 3 months of no period should i wait until i stop bleeding to get my injection

Symptoms:  Vaginal bleeding
Doctor

A:   Hello,
thanks for contacting askthedoctor.com

what you are experiencing is withdrawal bleeding secondary to having missed the second injection. You may wait for the bleeding to subside and take the second dose but you must practice barrier contraception for this cycle to allow depot to become effective again.

I hope i have answered your query in detail.
regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews